Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

What could be the cause for swollen and painful testicles?

DOCTOR OF THE MONTH - Jul 2016
Jul 2016
User rating for this question
Very Good
Answered by

Urologist
Practicing since : 1971
Answered : 9279 Questions
Question
My right testicle seems swollen and is painful. It made it hard to sleep last night. When feeling it, it feels more like a tube around the testicle that's tender.
Posted Tue, 3 Dec 2013 in Men's Health
 
 
Answered by Dr. P. T. Patil 24 minutes later
Brief Answer: It is Epididymo-Orchitis. Detailed Answer: Hello Thanks for your query.Based on the facts that you have posted it appears that you have acquired infection of the Epididymis and Testicle.(Epididymo Orchitis).This is usually secondary to UTI.Please get your routine urine test and urine culture done to find out the organisms causing this infection and antibiotics to which they are sensitive to. Please get your routine urine test and urine culture done to find out the organisms causing this infection and antibiotics to which they are sensitive to. Please take broad spectrum antibiotics like Cefotaxine and anti inflammatory medication like Diclofenac twice daily along with urinary antiseptic like Nitrofurantoin twice daily and urine alkaliser thrice daily. Later on switch on to appropriate antibiotics as per culture report.. Get the prescription of medicines from your family Physician. Ensure to drink more water.To keep your urine dilute . Orchitis takeslong time to get cured hence you will need to take antibiotics for 3-4 weeks. Hope I have answered your query. If you have any more questions please feel free to ask me I shall be happy to help you . Thanks and Regards. Dr.Patil.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor